No hope for weight loss?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

kisses_from_cat
Regular Member


Date Joined Sep 2006
Total Posts : 36
   Posted 2/15/2008 8:41 PM (GMT -7)   
Hello
Well my meds have been changing a lot.  i went from effexor to prozac to remeron to zoloft..  and i have gained 30 pounds!!! i can't believe i let myself get that big.  I've been dieting and exercising for two weeks and see no change in my weight.  Is it impossible tolose this weight when still on antidepressants?  i just wanted to hear other peoples experiences with weight loss ... hopefully it is possible because i want to be happy but i dont want to be fat.
Borderline Personality Disorder
Major depression
 
Meds used: Effexor XR, Prozac, Wellbutrin, Respiridone, Remeron


djdaz_1985
Veteran Member


Date Joined Jan 2006
Total Posts : 2408
   Posted 2/16/2008 5:28 AM (GMT -7)   

Hi,

I dont have personal experience, but someone in my family has. It is possible but it is a bit harder than normal. Its a case of counting calories, doing the exercise doing everything you can. You say that your weght has not changed in the last 2 weeks... isnt that a good thing? It has not gone up! Thats how my mum started and she is losing weight now really successfully. Its only 2-3 pounds a week with the occasional week with nothing but it is coming off slowly. There is hope you you... I promise.

Darren


Everyone has a guardian angel. They help pick you up when you fall, comfort you through your times of need and help you appreciate the times when things are going well.
 
"A gold medal is a wonderful thing. But if your not enough without it, you will never be enough with it." - Irvine Blitzer (John Candy) in Cool Runnings
 
Moderator - Epilepsy Forum
Co-Moderator - Depression Forum
 
Help support the forums so we can support you:  http://www.healingwell.com/donate
 


getting by
Forum Moderator


Date Joined Sep 2007
Total Posts : 40603
   Posted 2/16/2008 10:40 AM (GMT -7)   

Hi Kisses,

I too am going through the same thing.  I haven't gained but am not losing.  Like Darren says at least we aren't gaining any more.

We don't want to lose it too fast, about 2 pounds a week.  Though sometimes the first 10 pounds comes off faster.  But if you lose it fast, it can come back fast.  I have a bad habit of checking my weight daily.  I guess it is better to check it about one time a week.  I know that the antidepressants have something to do with it, but also my age.  As you get older it is a little harder to lose.  Just keep trying lilke I am, we will try not to lose hope, eventually we can get it off.  So let's keep cheering eachother on, we can do it.  It is good to know that I am not in this boat alone.  It is a hard time of the year for me right now, I have snow and can't get out and walk like I would like to.  Try to remember, while exercising you can be building muscle, which weighs four times more than body fat.  That could be why you don't see the pounds dropping.  Go by how your clothes fit you, more than what the scales say.  Good luck to you, keep me posted.  Hopefully this will both work for us.

hugs,

Karen


fibromyalgia, chronic fatigue, clinically depressed and allergies


theducky
New Member


Date Joined Feb 2008
Total Posts : 1
   Posted 2/16/2008 11:22 PM (GMT -7)   
I was on Zoloft years ago and gained 50 lbs....mostly because I believed my doctor when he kept telling me it wasn't because of the Zoloft! I tried everything to lose that weight with no luck. I switched to celexa and didn't gain, but didn't lose. The celexa made me think I was coming down with Alzheimers...couldn't put a coherent thought together. Went off the celexa and went back to zoloft (don't ask me why) and gained 10 pounds the month I was on it. Now I am on nothing!!! I'm terrified to try any other anti-depressant becasue I cannot afford to gain any more weight. I'm limited in my ability to exercise but do what I can. I'm wondering why the medical professionals aren't more honest about the relationship between anti-depressants and weight gain.

suzie0514
New Member


Date Joined Feb 2008
Total Posts : 1
   Posted 2/18/2008 8:40 PM (GMT -7)   
I am interested in people with specific adverse effects of taking Remeron, Since I started Remeron my depression has increased, i developed suicidal ideations, of course the weight gain, nightmares, difficulty concentrating, extreme mood swings and irritability. I wake up like clockwork every night at 2 and 4 AM, sometimes in a panic. My incompetent doctor says it can sometimes take up to four months to see positive results. I want to stop taking it but have heard alot about withdrawal. In reading the forum it appears that most people are just concerned with the weight gain. I am also a recovering addict after practicing as a registered nurse for 25 years. The doctor also prescribed clonipin which does nothing for me because I have such a high tolerance to benzodiazepines. People who are reading my experience are probably just laughing and going to tell me to find a new doc but at this point I feel hopeless that another doc would just tell me the same thing this one does. ie "ride it out". Any comments would be appreciated.
New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 10, 2016 9:24 PM (GMT -7)
There are a total of 2,736,197 posts in 301,359 threads.
View Active Threads


Who's Online
This forum has 151449 registered members. Please welcome our newest member, iwanttocry.
234 Guest(s), 5 Registered Member(s) are currently online.  Details
PDL17, RickyB, tickcheckguy, Mustard Seed, julymorning


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer